Alert archive / North Dakota / Special Weather Statements in 2021

Special Weather Statement, NWS Bismarck, ND

June 27, 2021Mountrail County, North Dakota

NWS Bismarck, ND issued this special weather statement at Jun 27, 2021, 5:13 PM CDT for Mountrail County, North Dakota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 5:13 PM CDT (22:13 UTC)
Expired
Jun 27, 2021, 5:30 PM CDT
In force
17 min
Issued by
NWS Bismarck, ND

County Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 116 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS83 KBIS 272213
SPSBIS

Special Weather Statement
National Weather Service Bismarck ND
513 PM CDT Sun Jun 27 2021
 
NDZ010-272230-
Mountrail ND-
513 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOUNTRAIL COUNTY
UNTIL 530 PM CDT...

At 513 PM CDT, a strong thunderstorm was located over Lostwood, or 11
miles north of Stanley, moving south at 25 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Stanley and Lostwood. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4854 10236 4854 10228 4827 10235 4837 10273
      4855 10258 4854 10238 4855 10236
TIME...MOT...LOC 2213Z 022DEG 22KT 4848 10248 

$$

HARGROVE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:53 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 27, 2:53 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
253 PM CDT Sun Jun 27 2021

.SHORT TERM...(This evening through Monday)
Issued at 253 PM CDT Sun Jun 27 2021

Showers and thunderstorms are expected to continue through the
afternoon and evening across central and southern North Dakota as an
upper level trough remains nearly stagnant across the northern
CONUS. Showers and storms may also redevelop across the north later
this afternoon as well. A few storms have been producing gusty winds
and small hail, and these threats will continue to be possible with
the strongest storms through the remainder of the day with no severe
weather expected.

Heading into tonight, CAMs are hinting at the possibility for a few
showers and storms to linger across the southeast. Otherwise, light
winds and moisture remaining in place presents the potential for
areas of fog and/or low clouds to develop early Monday morning.
Forecast soundings also suggest this potential, with a shallow
nocturnal inversion developing and a nearly saturated low level
atmospheric column. However, fog development may depend on where
rain falls throughout the remainder of the day and no particular
area looks more favorable at the moment. Therefore, we've elected to
leave fog out of the forecast for now, but the following shifts will
likely need to reevaluate.

Showers and storms could linger across portions of the area on
Monday (best chances look to be across the south central and
southeast right now) as the upper level trough is slow to exit the
region. Continued northerly/northeasterly flow will also keep
temperatures near to slightly below normal with highs mainly in the
mid 70s to low 80s.

.LONG TERM...(Monday night through Sunday)
Issued at 253 PM CDT Sun Jun 27 2021

Warming temperatures and mostly dry conditions highlight the long
term period.

Heading into the middle of the week, a strong upper level ridge
currently causing a historic heat wave across the Pacific Northwest
is forecast to slowly expand into the Northern Plains as it slightly
deamplifies. Despite any minor deamplification of the ridge, this
region of high pressure is expected to gradually raise our
temperatures through the long term, while also preventing any
weather from developing or moving through the area. Highs could
reach the 90s again by mid week in some locations, with slowly
increasing temperatures through the remainder of the week. With
warming temperatures and dry conditions, relative humidities are
expected to lower; however, the fire weather threat should remain
low with relatively light winds.

Most ensemble and deterministic model guidance keeps the ridge in
place through the upcoming holiday weekend, however potentially
backing off in strength a bit. Nevertheless, a warm and dry holiday
weekend is still expected.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 253 PM CDT Sun Jun 27 2021

Generally VFR conditions this TAF period, though brief periods of
MVFR conditions with lower ceilings and reduced visibility are
possible. Showers and thunderstorms will push across the area from
north to south throughout the afternoon and evening. MVFR
conditions are possible with any shower activity, with VFR
conditions in between. A light northerly breeze can be expected
through the forecast period, with potentially gusty and variable
winds near any thunderstorm. Some guidance is hinting at patchy
fog developing Monday morning across portions of western and
central North Dakota, though it'll likely be highly dependent on
patchy coverage of rainfall today and available moisture. Given
uncertainty, fog was left out of the 18Z TAFs but may need to be
added later.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Gale
LONG TERM...Gale
AVIATION...Gale
Hazardous weather outlook, Jun 27, 2:43 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
243 PM CDT Sun Jun 27 2021

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281945-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
243 PM CDT Sun Jun 27 2021 /143 PM MDT Sun Jun 27 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms throughout the day today,
possibly lingering into tonight. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 2:40 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Bismarck ND
240 PM CDT Sun Jun 27 2021

NDZ051-272000-
Dickey ND-
240 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DICKEY COUNTY UNTIL
300 PM CDT...

At 240 PM CDT, a strong thunderstorm was located near Ellendale,
moving southeast at 25 mph.

Nickel size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Ellendale.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4605 9876 4613 9870 4607 9839 4594 9849
      4594 9862
TIME...MOT...LOC 1940Z 292DEG 21KT 4603 9857

HAMILTON
Special weather statement, Jun 27, 3:29 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Bismarck ND
329 PM CDT Sun Jun 27 2021

NDZ050-272045-
McIntosh ND-
329 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCINTOSH COUNTY UNTIL 345
PM CDT...

At 328 PM CDT, a strong thunderstorm was located over Ashley, moving
south at 25 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Ashley.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4609 9949 4626 9917 4628 9910 4628 9906
      4627 9902 4594 9902 4594 9946
TIME...MOT...LOC 2028Z 345DEG 23KT 4604 9934

HAMILTON
Special weather statement, Jun 27, 4:33 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Bismarck ND
433 PM CDT Sun Jun 27 2021

NDZ003-004-272200-
Bottineau ND-Renville ND-
433 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOTTINEAU AND NORTH
CENTRAL RENVILLE COUNTIES UNTIL 500 PM CDT...

At 433 PM CDT, a strong thunderstorm was located over Antler, or 18
miles northeast of Mohall, moving south at 20 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Antler and Loraine.

LAT...LON 4873 10118 4881 10162 4900 10151 4900 10115
TIME...MOT...LOC 2133Z 020DEG 17KT 4900 10132

HARGROVE
Special weather statement, Jun 27, 4:48 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Bismarck ND
448 PM CDT Sun Jun 27 2021

NDZ002-010-011-272215-
Mountrail ND-Ward ND-Burke ND-
448 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARD...SOUTHEASTERN BURKE
AND NORTH CENTRAL MOUNTRAIL COUNTIES UNTIL 515 PM CDT...

At 448 PM CDT, a strong thunderstorm was located 10 miles north of
Lostwood, or 13 miles southwest of Bowbells, moving south at 25 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Lostwood, Coteau and Niobe.

LAT...LON 4879 10246 4872 10214 4837 10220 4848 10264
TIME...MOT...LOC 2148Z 017DEG 20KT 4862 10238

HARGROVE
Special weather statement, Jun 27, 4:53 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Bismarck ND
453 PM CDT Sun Jun 27 2021

NDZ003-004-272215-
Bottineau ND-Renville ND-
453 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOTTINEAU AND
CENTRAL RENVILLE COUNTIES UNTIL 515 PM CDT...

At 453 PM CDT, a strong thunderstorm was located near Mohall, moving
southwest at 15 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Mohall and Lansford.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4885 10152 4878 10127 4853 10128 4865 10169
TIME...MOT...LOC 2153Z 024DEG 15KT 4875 10145

HARGROVE
Special weather statement, Jun 27, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
513 PM CDT Sun Jun 27 2021

NDZ010-272230-
Mountrail ND-
513 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOUNTRAIL COUNTY
UNTIL 530 PM CDT...

At 513 PM CDT, a strong thunderstorm was located over Lostwood, or 11
miles north of Stanley, moving south at 25 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Stanley and Lostwood.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4854 10236 4854 10228 4827 10235 4837 10273
      4855 10258 4854 10238 4855 10236
TIME...MOT...LOC 2213Z 022DEG 22KT 4848 10248

HARGROVE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:00 PM CDTSpecial Weather StatementBISMercer15 min
Jun 27, 1:32 PM CDTSpecial Weather StatementBISMorton13 min
Jun 27, 2:40 PM CDTSpecial Weather StatementBISDickey20 min
Jun 27, 3:29 PM CDTSpecial Weather StatementBISMcIntosh16 min
Jun 27, 4:33 PM CDTSpecial Weather StatementBISRenville27 min
Jun 27, 4:48 PM CDTSpecial Weather StatementBISBurke27 min
Jun 27, 4:53 PM CDTSpecial Weather StatementBISRenville22 min
Jun 27, 5:23 PM CDTSpecial Weather StatementBISRenville22 min
Jun 27, 5:32 PM CDTSpecial Weather StatementBISMountrail28 min
Jun 27, 5:43 PM CDTSpecial Weather StatementBISRenville32 min
Jun 27, 5:59 PM CDTSpecial Weather StatementBISMountrail31 min
Jun 27, 6:01 PM CDTSpecial Weather StatementBISRenville29 min

Nearby

Special Weather Statements in North Dakota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.